throat swelling

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

stacey77
Regular Member


Date Joined Dec 2012
Total Posts : 109
   Posted 1/5/2013 9:15 AM (GMT -6)   
ive done everything im supposed to do for almost five months. Low acid diet...meditation...medicines..and vitamins...ive done it all..and every time i eat my throat still swells up. Though the gi says i have very little acid...lik any other person without GERD would have, almost. Could the medicine i was on MAsk my actual reflux problems?

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 1/5/2013 9:42 AM (GMT -6)   
Stacy,

Acid suppression is the mainstay of treatment for GERD so I would believe if your medication was working, considering restarting your med maybe helpful.

Kindly
Kitt
~~Kitt~~
Moderator: Anxiety, Osteoarthritis,
GERD/Heartburn and Heart/Cardiovascular Disease.



“Have courage for the great sorrows of life and patience for the small ones; and when you have laboriously accomplished your daily task, go to sleep in peace. God is awake.”

stacey77
Regular Member


Date Joined Dec 2012
Total Posts : 109
   Posted 1/5/2013 10:01 AM (GMT -6)   
im still on it..havent stopped. I still have a burning throat and constant mucous and choking spells. The gi i went to doesnt believe in LPR and completely laughed at me and put me on allegra.

belljar1995
Regular Member


Date Joined Dec 2011
Total Posts : 93
   Posted 1/5/2013 11:30 AM (GMT -6)   
Have you seen an ENT? there is a FEEST test which is painless (just annoying) where the ENT does a laryngoscope and then at the same time you are swallowing water, crackers, etc--it takes about 5 min . They can then visualize the swallowing process (for throat ) and also see any direct swelling, etc.

stacey77
Regular Member


Date Joined Dec 2012
Total Posts : 109
   Posted 1/5/2013 2:42 PM (GMT -6)   
no. thank you that is a good idea. what are the meds they put you on for swelling. could this be nerve damage? im thinkin of starting lyrica or elevail.

dany1982
Regular Member


Date Joined Jan 2012
Total Posts : 158
   Posted 1/5/2013 3:10 PM (GMT -6)   
be careful with vitamins, they made my reflux worse

belljar1995
Regular Member


Date Joined Dec 2011
Total Posts : 93
   Posted 1/5/2013 4:54 PM (GMT -6)   
In terms of meds-- it probably depends--I was on a high dose of aleve and that DID help, but it is risky since for some, it can worsen the GI issues. There is a condition called eosinophilic esophagitis which is an allergic condition that results in GERD , etc--this can not be viewed in the throat itself (needs biopsy during endo) but could indicate an overall allergic condition that can be successfully treated with a special steroid gel
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, June 20, 2018 4:53 PM (GMT -6)
There are a total of 2,973,813 posts in 326,134 threads.
View Active Threads


Who's Online
This forum has 161119 registered members. Please welcome our newest member, Jude777.
414 Guest(s), 11 Registered Member(s) are currently online.  Details
Buxx99, notsosicklygirl, Domino95, NutMeg1987, Pratoman, JFL1957, blksteeda, RAbid, OriolCarol, insomniaaa, Charlie1950